Alert archive / Wisconsin / Gale Warnings in 2018

Gale Warning 15, NWS Green Bay, WI

December 1, 2018

NWS Green Bay, WI issued this gale warning at Dec 1, 2018, 3:50 AM CST. It took effect at Dec 1, 2018, 3:00 PM CST. It was in force for 37 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 1, 2018, 3:50 AM CST (09:50 UTC)
In effect from
Dec 1, 2018, 3:00 PM CST
Expired
Dec 3, 2018, 4:00 AM CST
In force
37 hr
Issued by
NWS Green Bay, WI

The text

As transmitted.

340 
WHUS73 KGRB 010950
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
350 AM CST Sat Dec 1 2018

LMZ541>543-011800-
/O.UPG.KGRB.GL.A.0012.181201T2100Z-181202T1200Z/
/O.NEW.KGRB.GL.W.0015.181201T2100Z-181202T2100Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
350 AM CST Sat Dec 1 2018

...GALE WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 PM CST
SUNDAY...

The National Weather Service in Green Bay has issued a Gale
Warning, which is in effect from 3 PM this afternoon to 3 PM CST
Sunday. The Gale Watch is no longer in effect. 

* WINDS...East wind 10 to 20 knots becoming northeast to 30 knots
  late this afternoon and evening. Gale force gusts to 35 knots.

* WAVES...Building to 4 to 7 feet on the Bay, and 8 to 12 feet on
  the Lake by late evening. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds around 35 knots or greater are
expected.  Operating a vessel in gale conditions requires
experience and properly equipped vessels.  It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

LMZ521-522-011800-
/O.UPG.KGRB.GL.A.0012.181201T2100Z-181202T1200Z/
/O.NEW.KGRB.GL.W.0015.181201T2100Z-181202T2100Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
350 AM CST Sat Dec 1 2018

...GALE WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 PM CST
SUNDAY...

The National Weather Service in Green Bay has issued a Gale
Warning, which is in effect from 3 PM this afternoon to 3 PM CST
Sunday. The Gale Watch is no longer in effect. 

* WINDS...East wind 10 to 20 knots becoming northeast to 30 knots
  late this afternoon and evening. Gale force gusts to 35 knots.
  
* WAVES...Building to 4 to 7 feet on the Bay, and 8 to 12 feet 
  on the Lake by Saturday evening. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds around 35 knots or greater are
expected.  Operating a vessel in gale conditions requires
experience and properly equipped vessels.  It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$
7 follow-up statements
686 
WHUS73 KGRB 011611
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
1011 AM CST Sat Dec 1 2018

LMZ521-522-541>543-020015-
/O.CON.KGRB.GL.W.0015.181201T2100Z-181202T2100Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
1011 AM CST Sat Dec 1 2018

...GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
3 PM CST SUNDAY...

* WINDS...East wind 10 to 20 knots becoming northeast to 30 
  knots late this afternoon and evening. Gale force gusts to 35 
  knots. 

* WAVES...Building to 4 to 7 feet on the Bay, and 8 to 12 feet 
  on the Lake by Saturday evening. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds around 35 knots or greater are
expected.  Operating a vessel in gale conditions requires
experience and properly equipped vessels.  It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$
204 
WHUS73 KGRB 012116
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
316 PM CST Sat Dec 1 2018

LMZ521-522-541>543-020530-
/O.EXT.KGRB.GL.W.0015.000000T0000Z-181203T1000Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
316 PM CST Sat Dec 1 2018

...GALE WARNING NOW IN EFFECT UNTIL 4 AM CST MONDAY...

* WINDS...Northeast to 30 knots. Gale force gusts to 35 knots. 

* WAVES...4 to 7 feet on the Bay, and 6 to 10 feet on the Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds around 35 knots or greater are
expected.  Operating a vessel in gale conditions requires
experience and properly equipped vessels.  It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$
427 
WHUS73 KGRB 020304
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
904 PM CST Sat Dec 1 2018

LMZ521-522-541>543-021115-
/O.CON.KGRB.GL.W.0015.000000T0000Z-181203T1000Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
904 PM CST Sat Dec 1 2018

...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM CST MONDAY...

* WINDS...Northeast to 30 knots. Gale force gusts to 35 knots.

* WAVES...4 to 7 feet on the Bay, and 6 to 10 feet on the Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds around 35 knots or greater are
expected.  Operating a vessel in gale conditions requires
experience and properly equipped vessels.  It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$
050 
WHUS73 KGRB 021616
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
1016 AM CST Sun Dec 2 2018

LMZ521-522-541>543-030030-
/O.CON.KGRB.GL.W.0015.000000T0000Z-181203T1000Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
1016 AM CST Sun Dec 2 2018

...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM CST MONDAY...

* WINDS...Northeast to 30 knots. Gale force gusts to 35 knots.

* WAVES...4 to 7 feet on the Bay, and 6 to 10 feet on the Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds around 35 knots or greater are
expected.  Operating a vessel in gale conditions requires
experience and properly equipped vessels.  It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$
056 
WHUS73 KGRB 022053
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
253 PM CST Sun Dec 2 2018

LMZ521-522-541>543-030500-
/O.CON.KGRB.GL.W.0015.000000T0000Z-181203T1000Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
253 PM CST Sun Dec 2 2018

...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM CST MONDAY...

* WINDS...North to 30 knots. Gale force gusts to 35 knots.

* WAVES...4 to 7 feet on the Bay, and 5 to 8 feet on the Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds around 35 knots or greater are
expected.  Operating a vessel in gale conditions requires
experience and properly equipped vessels.  It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$
578 
WHUS73 KGRB 030259
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
859 PM CST Sun Dec 2 2018

LMZ521-522-541>543-031000-
/O.CON.KGRB.GL.W.0015.000000T0000Z-181203T1000Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
859 PM CST Sun Dec 2 2018

...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM CST MONDAY...

* WINDS...North at 20 to 30 knots. Gale force gusts to 35 knots.

* WAVES...4 to 7 feet on the Bay, and 5 to 8 feet on the Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds around 35 knots or greater are
expected.  Operating a vessel in gale conditions requires
experience and properly equipped vessels.  It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$
443 
WHUS73 KGRB 031011
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
411 AM CST Mon Dec 3 2018

LMZ521-522-541>543-031815-
/O.EXP.KGRB.GL.W.0015.000000T0000Z-181203T1000Z/
/O.NEW.KGRB.SC.Y.0084.181203T1011Z-181203T2200Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
411 AM CST Mon Dec 3 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON...
...GALE WARNING HAS EXPIRED...

The National Weather Service in Green Bay has issued a Small
Craft Advisory, which is in effect until 4 PM CST this afternoon.

* WINDS...North at 20 to 30 knots. A few gale force gusts to 35
  knots.

* WAVES...4 to 7 feet on the Bay, and 5 to 8 feet on the Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds over 20 knots or
waves greater than 4 feet are expected to produce hazardous
conditions to small craft.  Inexperienced mariners, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this gale warning went out at Nov 30, 10:52 PM CST, 4 hours 58 minutes earlier.

Area forecast discussion, Nov 30, 10:52 PM CST, 4 hours 58 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
1052 PM CST Fri Nov 30 2018

Updated aviation portion for 06Z TAF issuance

.SHORT TERM...Tonight and Saturday
Issued at 218 PM CST Fri Nov 30 2018

Abundant cloud cover continues across much of the region
underneath a subsidence inversion. The main exception is across
far northeast Wisconsin where an area of clearing has developed.
Any clearing across the northeast should cloud in again this
evening, making for cloudy skies during the overnight hours.

Attention then turns to Saturday as a low pressure system develops
across the Missouri Valley. Precipitation from this system will
slowly lift north during the day on Saturday, impacting the region
during the afternoon hours. Models have been a bit slower in
moving the precipitation shield in from the south, as the system
overcomes abundant mid level dry air. Therefore will push back the
timing of the incoming precipitation to mainly the afternoon
hours. Precipitation type will be a challenge given the boundary
layer temperature. Precipitation will start out as snow in the
upper levels as the atmosphere moistens from the top down,
however rain will either mix in with snow or become all rain
across east-central Wisconsin and portions of northeast and
central Wisconsin as the boundary layer warms above freezing.
Snowfall amounts Saturday afternoon are generally expected to be
light, with a few tenths or up to an inch, mainly north and west
of the Fox Valley area. The main caveat is the system continues to
trend slower, so there is a chance Saturday could mainly be dry
if the current trends continue with each subsequent run.

.LONG TERM...Saturday Night Through Friday
Issued at 218 PM CST Fri Nov 30 2018

Forecast concerns in this part of the forecast mainly revolve around
wintry precipitation Saturday night and Sunday.  After Sunday, the
northern stream is expected to send occasional clipper systems
across the region, which will provide light snow chances at times.
Temperatures are likely to be below normal for much of the period.
Will continue to use a gfs/ecmwf blend, which compare reasonably
well.

Saturday night through Sunday...Low pressure will gradually weaken
as it moves from northern Missouri to southern WI on Saturday night,
then to lower Michigan on Sunday.  Area of light to moderate precip
will continue to lift north across the area on Saturday evening, in
a region of mid-level fgen and moisture transport. The main area of
snow remains forecast to reside north and west of the Fox Valley,
roughly north of a line from Wisconsin Rapids to Wausaukee, where 1
to 3 inches of snow could fall by late Saturday night.  Amounts
could be higher if it were not for the potential of freezing drizzle
mixing in with the snow at times, due dry air in the mid levels.
This is easily the toughest part of the forecast to estimate. South
of this line, will likely see a mix of rain/drizzle and snow as
temps remains in the mid to upper 30s.

With the approaching low and colder temps arriving on Sunday
morning, strengthening fgen will lead to a second area of precip
developing, which will gradually change over to snow from northwest
to southeast.  Since light precip is anticipated to linger through
the afternoon, most areas will see accumulating snowfall.  Highest
amounts are forecast to be positioned near and west of the Fox
Valley.  Storm totals look to be around 4-6 inches from Wood County
to Marinette County, and 1-3 inches for the Fox Valley and north-
central WI.  A winter weather advisory will likely be needed at some
point. But with the slower trends, and a chance of rain
continuing into the evening over central WI, potential is there
for impacts on roadways to be delayed until well after sunset.

Rest of the forecast...Though most widespread snowfall will have
ended by the start of Sunday evening, scattered light snow showers
and flurries will likely impact far northern WI through Monday due
to lake effect.  Thereafter, models indicate a couple weak clipper
systems will move quickly across the region, one Tuesday night and
Wednesday, and another Wednesday night into Thursday, though timing
is always suspect with these systems.
&&

.AVIATION...for 06Z TAF Issuance
Issued at 1052 PM CST Fri Nov 30 2018

IFR conditions to possibly LIFR conditions can be expected at
each of the TAF sites through much of this forecast period.
Largely due to ceilings, but there could be some reduced
visibility at times over the western TAF sites as winds shift to
the east. Otherwise, introduced some -RA and -SN for later
Saturday afternoon as an area of low pressure approaches from the
south. There may also be some LLWS Saturday night as the low
slides through the area, especially across the western TAF sites.

The winter storm will produce gusty winds and rain and snow
across the region from Saturday afternoon through Sunday evening.
Snow accumulations are likely Saturday night west of
MNM/OCQ/GRB/ATW/OSH and over the entire area Sunday.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....Kurimski
LONG TERM......MPC
AVIATION.......Cooley
Hazardous weather outlook, Nov 30, 2:23 PM CST, 13 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
223 PM CST Fri Nov 30 2018

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-012030-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
223 PM CST Fri Nov 30 2018

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...This Afternoon and Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Hazardous travel conditions are expected late Saturday afternoon
through Sunday due to wintry weather. A storm system is expected
to bring an accumulating snowfall and a wintry mix to the area
this weekend. It appears that most locations will see
accumulating snowfall, with several inches of snow possible north
and west of the Fox Valley. Freezing drizzle may also mix in with
the snow at times.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed tonight.

LMZ521-522-541>543-012030-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
223 PM CST Fri Nov 30 2018

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...This Afternoon and Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

A Gale Watch has been issued for possible gale force gusts from
the east or northeast Saturday afternoon and Saturday night along
the Lake Michigan shoreline and the Bay of Green Bay.

Kurimski/MPC

In the hours before

Special weather statement, Nov 30, 9:54 PM CST, 5 hours 56 minutes before
Special Weather Statement
National Weather Service Green Bay WI
954 PM CST Fri Nov 30 2018

WIZ005-010>012-018-019-030-011100-
Vilas-Oneida-Forest-Florence-Lincoln-Langlade-Marathon-
954 PM CST Fri Nov 30 2018

...WATCH OUT FOR SLICK SPOTS AND REDUCED VISIBILITY DUE TO
FREEZING FOG TONIGHT INTO SATURDAY MORNING...

Increased low-level moisture and relatively calm winds across the
area tonight has led to fog development. Temperatures in the mid
20s across the area will lead to some freezing fog across portions
of central and north-central Wisconsin through early Saturday
morning. The slippery roads will likely be confined to elevated
and untreated surfaces. In addition to slippery spots on area
roadways, visibility will be reduced to a mile or less at times.

Allow extra time and use low-beam headlights if traveling tonight
into Saturday morning. Be alert for changes in road conditions
through early Saturday morning.

Cooley

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 1, 3:41 AM CSTWinter Weather AdvisoryGRBBrown, Calumet, Door, Florence, Forest, Kewaunee and 15 more39 hr

Nearby

Gale Warnings in Wisconsin, 2018Every gale warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.